Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 112, NWS St. Louis, MO

July 1, 20174 counties in Missouri

NWS St. Louis, MO issued this river flood warning at Jul 1, 2017, 2:53 PM CDT for 4 counties in Missouri. It took effect at Jul 2, 2017, 11:30 AM CDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2017, 2:53 PM CDT (19:53 UTC)
In effect from
Jul 2, 2017, 11:30 AM CDT
Expired
Jul 4, 2017, 1:00 PM CDT
In force
50 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Jefferson City (JFFM7). The gauge peaked at 21.71 ft at Jul 2, 2017, 7:00 PM CDT.

actionminormoderate15202507/0107/0207/0307/0407/05
Action stage
21 ft
Minor stage
23 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

921 
WGUS43 KLSX 011953
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
253 PM CDT Sat Jul 1 2017

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following rivers in Missouri... 

  Missouri River at Jefferson City
                 ...Chamois
                 ...Gasconade
                 ...Hermann

.This Flood Warning is a result of heavy rainfall that fell over the basin Thursday and Friday...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC019-027-051-135-021953-
/O.NEW.KLSX.FL.W.0112.170702T1630Z-170704T1800Z/
/JFFM7.1.ER.170702T1630Z.170703T0600Z.170703T1800Z.NO/
253 PM CDT Sat Jul 1 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Jefferson City
* from Sunday morning to Tuesday afternoon.
* At  1:45 PM Saturday the stage was 20.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late 
  morning and crest near 23.5 feet by early Monday morning. The river
  is forecast to fall below flood stage by Monday early afternoon.
* Impact:  At 23.9 feet...Easley River Road is closed along the river 
  near Easley.
* Impact:  At 23.5 feet...Near this height...Smith Hatchery is closed 
  south of Coopers Landing and Providence Landing cannot be reached.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/02  07/03  07/04  07/05  07/06

Missouri River
  Jefferson City  23.0   20.25      22.7   23.4   21.1   19.6   18.7


&&


LAT...LON 3864 9198 3855 9192 3853 9222 3890 9260
      3899 9255                       



$$

MOC027-151-021952-
/O.NEW.KLSX.FL.W.0113.170702T0000Z-170705T1400Z/
/CMSM7.1.ER.170702T0000Z.170703T0600Z.170704T0200Z.NO/
253 PM CDT Sat Jul 1 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River near Chamois
* from this evening to Wednesday morning.
* At  8:00 AM Saturday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
  crest near 18.6 feet by early Monday morning. The river is forecast
  to fall below flood stage by Monday before midnight.
* Impact:  At 17.0 feet...Flood Stage:  Lower lying bottom land begins
  to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/02  07/03  07/04  07/05  07/06

Missouri River
  Chamois         17.0   15.90      17.9   18.4   16.0   14.2   13.9


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-021952-
/O.NEW.KLSX.FL.W.0114.170701T1953Z-170706T1300Z/
/GSCM7.1.ER.000000T0000Z.170703T0600Z.170705T0100Z.NO/
253 PM CDT Sat Jul 1 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Gasconade
* until Thursday morning.
* At 7AM Saturday the stage was estimated at 21.5 feet.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 26.1 feet early 
  Monday morning.
* Impact:  At 24.5 feet...Southern portions of Old Rock Road and 
  Twisters Road south of Rhineland begin flooding near this height.
* Impact:  At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.
* Impact:  At 22.0 feet...Minor flooding of cropland begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/02  07/03  07/04  07/05  07/06

Missouri River
  Gasconade       22.0              24.8   26.0   23.5   21.1   20.3


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-021952-
/O.NEW.KLSX.FL.W.0115.170702T0600Z-170705T1200Z/
/HRNM7.1.ER.170702T0600Z.170703T1200Z.170704T1200Z.NO/
253 PM CDT Sat Jul 1 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Hermann
* from late tonight to Wednesday morning.
* At  2:30 PM Saturday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight 
  tonight and crest near 22.6 feet by Monday morning. The river is 
  forecast to fall below flood stage by Tuesday morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/02  07/03  07/04  07/05  07/06

Missouri River
  Hermann         21.0   20.17      21.4   22.6   21.0   19.2   18.7


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
2 follow-up statements
210 
WGUS83 KLSX 020215
FLSLSX
Flood Statement
National Weather Service St Louis MO
915 PM CDT Sat Jul 1 2017

...The flood warning continues for the following river in 
Missouri...
 
  Missouri River 
  
      at Jefferson City
  
      near Chamois
      
      at Gasconade

      at Hermann


.This Flood Warning is a result of heavy rainfall across upstream
portions of the basin late last week...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC019-027-051-135-030215-
/O.EXT.KLSX.FL.W.0112.170703T0000Z-170704T0000Z/
/JFFM7.1.ER.170703T0000Z.170703T0000Z.170703T0000Z.NO/
915 PM CDT Sat Jul 1 2017

The Flood Warning continues for
  The Missouri River at Jefferson City
* At 8:45 PM Saturday the stage was 20.9 feet.
* Flood stage is 23.0 feet.
* The river is expected to rise to near flood stage Sunday evening.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/02  07/03  07/04  07/05  07/06

Missouri River
  Jefferson City  23.0   20.85      22.1   22.6   20.7   19.1   17.8


&&


LAT...LON 3864 9198 3855 9192 3853 9222 3890 9260
      3899 9255                       



$$

MOC027-151-030214-
/O.CON.KLSX.FL.W.0113.000000T0000Z-170705T1400Z/
/CMSM7.1.ER.170702T0041Z.170703T0000Z.170704T0200Z.NO/
915 PM CDT Sat Jul 1 2017

The Flood Warning continues for
  The Missouri River near Chamois
* Until Tuesday morning.
* At 7:00 PM Saturday the estimated stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late this evening and
  crest near 18.6 feet Sunday evening. 

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/02  07/03  07/04  07/05  07/06

Missouri River
  Chamois         17.0  E16.90      18.0   18.4   16.0   14.2   13.9


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-030214-
/O.CON.KLSX.FL.W.0114.000000T0000Z-170706T1300Z/
/GSCM7.1.ER.000000T0000Z.170703T0600Z.170705T0100Z.NO/
915 PM CDT Sat Jul 1 2017

The Flood Warning continues for
  The Missouri River at Gasconade
* Until Wednesday morning.
* At 7:00 PM Saturday the estimated stage was 23.4 feet.
* Flood stage is 22.0 feet.
* The river is forecast to crest 26.1 feet Monday morning.
* Impact:  At 24.5 feet...Southern portions of Old Rock Road and 
  Twisters Road south of Rhineland begin flooding near this height.
* Impact:  At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/02  07/03  07/04  07/05  07/06

Missouri River
  Gasconade       22.0  E23.40      25.0   26.0   23.5   21.1   20.3


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-030214-
/O.EXT.KLSX.FL.W.0115.170702T0510Z-170705T0700Z/
/HRNM7.1.ER.170702T0510Z.170703T0600Z.170704T0700Z.NO/
915 PM CDT Sat Jul 1 2017

The Flood Warning continues for
  The Missouri River at Hermann
* From late tonight to late Monday night.
* At 8:30 PM Saturday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage overnight 
  tonight and crest near 22.7 feet Monday morning. 

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/02  07/03  07/04  07/05  07/06

Missouri River
  Hermann         21.0   20.55      21.8   22.6   20.5   18.7   18.1


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
111 
WGUS83 KLSX 021613
FLSLSX
Flood Statement
National Weather Service St Louis MO
1113 AM CDT Sun Jul 2 2017

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Missouri River at Jefferson City

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC019-027-051-135-021643-
/O.CAN.KLSX.FL.W.0112.000000T0000Z-170704T0000Z/
/JFFM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1113 AM CDT Sun Jul 2 2017

The Flood Warning is cancelled for
  the Missouri River at Jefferson City.
* At 10:45 AM Sunday the stage was 21.5 feet.
* Flood stage is 23.0 feet.
* The river will crest below flood stage at 22.3 feet this evening.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/03  07/04  07/05  07/06  07/07

Missouri River
  Jefferson City  23.0   21.49      22.2   21.0   19.4   18.1   14.2


&&


LAT...LON 3864 9198 3855 9192 3853 9222 3890 9260
      3899 9255                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 1, 11:59 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 1, 11:59 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1159 AM CDT Sat Jul 1 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 448 AM CDT Sat Jul 1 2017

A longwave trof is slowly digging into the Mississippi Valley this
morning.  This trof is finally pushing the surface front which has
been hanging up over Iowa down through our area.  There's still some
moisture convergence along the 850mb front along and south of I-44
in Missouri and I-70 in Illinois, and this convergence is producing
some isolated convection.  Expect this sparse activity to continue
through 12-13Z this morning until the 850mb front finally moves east
of the area.  Expect the sky to clear out later this morning into
the afternoon and for drier air to move into the region.
Temperatures should be seasonably warm in the mid to upper 80s with
strong afternoon sunshine.  Think sky will stay mostly clear through
tonight.  The surface high currently over the Plains will drop into
the mid Mississippi Valley tonight which should provide light and
variable winds.  Should have good radiational cooling with
temperatures dipping into the low to mid 60s in most
locations...closer to 70 in the more urban areas of St. Louis.

Carney

.LONG TERM...  (Sunday through Friday)
Issued at 448 AM CDT Sat Jul 1 2017

Sunday continues to look mostly dry as both the GFS/ECMWF will
move the better moisture off into the Ohio Valley. There still
could be some isolated thunderstorms over the eastern Ozarks on
Sunday afternoon as GFS soundings are showing the atmosphere
becoming increasing unstable with little CINH, and there will be
some orographic lift during the afternoon.

It still looks like the chance of showers and thunderstorms will
increase over the area early-middle of next week as a stalled front
moves back north into Missouri and Illinois in response to a
strengthening surface low over the Central Plains. An upper trough
will deepen on Monday as it exits the Rockies and enters the Plains.
The GFS has come more in line with the ECMWF with the 00Z run
showing a slightly more progressive upper low which will move from
southwest Iowa on Tuesday into eastern Michigan by Thursday.  This
will keep showers and thunderstorms in the forecast through
Wednesday before they begin to move out of the area by Wednesday
night.  PWATS will are still forecast to be in the 1.5-2.0" range
Monday into Wednesday, so there could be some locally heavy rainfall
in the path of the upper low.  Have gone with likely PoPs on Tuesday
night when the upper low will move across the area.  Mostly dry
weather is expected for Thursday and Friday as high pressure moves
in behind the upper low.

Went with temperatures that were closer to the GEFS mean MOS with
this forecast.  GFS 850mb temperatures will be between 15-20C, so
the airmass will be quite warm and capable of climbing into the
lower 90s where there is full sun.  However, with the upper low
moving across the area, still feel that cloud cover and rain chances
will hold highs down by a few degrees.

Britt

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1142 AM CDT Sat Jul 1 2017

Surface ridge over KS will move eastward through MO this
afternoon and tonight. Just few-sct diurnal cumulus clouds this
afternoon, along with some high level cloudiness this afternoon
and tonight across COU and the St Louis metro area. West-northwest
surface winds this afternoon, becoming light this evening, then
southwesterly Sunday morning as the surface ridge shifts east of
our area.

SPECIFICS FOR KSTL: Surface ridge over KS will move eastward
through MO this afternoon and tonight. Just few-sct diurnal
cumulus clouds this afternoon, along with some high level
cloudiness this afternoon and tonight. Northwest surface winds
this afternoon, becoming light this evening, then southerly
Sunday afternoon as the surface ridge shifts east of our area.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 1, 3:29 AM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
329 AM CDT Sat Jul 1 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-020830-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
329 AM CDT Sat Jul 1 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:53 PM CDTRiver Flood WarningLSXCallaway, Osage4 days
Jul 1, 2:53 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Jul 1, 2:53 PM CDTRiver Flood WarningLSXGasconade, Montgomery4 days

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.